It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Good Morning, Sunshine (Do you remember that old song??) :cool:

While I am not yet one of the Board's "succes stories" (tho I've tapered greatly), and there are others here who have more specific and experienced advice, let me just try to help where I can with your questions.

Unfortunately, I know firsthand why those controlling pills can defeat even the staunchest of us to the "whimper point"--where we are so sick from withdrawal, that we say "I just can't do it"--and cave in. Withdrawal simply HURTS. Beforehand, we cannot imagine the specific sort of chaos the body will be thrown into. Suddenly you are physically and mentally struck by unimaginable sensations. Pretty indescribible. (My own reaction is an urgent need to mimic a snake--and crawl out of my skin!) :eek: The "newness" of all these sensations, alone--is reason to grab for the pills. Withdrawal is just plain awful! But so necessary!!

So....I have such great sympathy for your suffering. (And I've done the "withdrawal at work" bit...which requires the Oscar-winning performance of your life!) :D

A few points....

1. YES--change your doctor! She is ignorant--and a bit crazy! Best bet would be an addictionologist--someone who thoroughly understands addiction. But, if not an addictionologist...then a psychiatrist.

2. You may be a candidate for a drug call "Suboxone" (see recent threads on this Board). It is similar to Methadone...but you can get an Rx for it...so that you do not have to stop at a clinic each day. I do not know which drug is better...I just know the Suboxone is easier to take privately.

3. The following are the medications I've heard are successful in helping out through withdrawal: [U]Clonidine [/U] (I believe it is related to blood pressure and eases some of the physical discomfort); [U]Immodium[/U] for the "runs" and stomach cramps; [U]Klonipin[/U] (a benzo--acts as a sedative); and...several [U]vitamins[/U]...which I can't remember. One may be B6 for energy. Also--[U]hot baths [/U] at all times of the day and night are highly recommended by many posters here! Good for the creepy-crawlies.

There is a short guide to withdrawal help, called "The Thomas Recipe"--which includes the above suggestions--and lists those two vitamins I can't remember! Perhaps you can find it on the archives here.

Like you, I, too, take just enough opiates to ward off withdrawals. It is a terrible cycle. You end up NEVER feeling good. But, for myself, withdrawal symptoms bring on such terrible depressive attacks....which inevitably make me grab for a pill. Going through another clinical depression is what I fear most about withdrawal. And I have pretty much decided that I will try the Suboxone, as most people find a sense of normal well-being with them.

I take the occasional Klonipin to help with withdrawal...and an Ambien at night if I can't sleep. I've read that Xanax is not a good drug to be on...but I'm sure Klonipin is not good either!! I try to take very, very little of it.

I do hope I've given you a few suggestions, until some of the more knowledgeable posters, who have come through withdrawal successfully, pipe in, here! I am so sorry for what you are going through....and I empathize so much.

Please let us know how you are doing...and please keep writing! :-) Lynn





All times are GMT -7. The time now is 08:09 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!